# SDR 97ZZZX2613

- Difficulty date: March 7, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N44RL
- Make and model: Piper PA-31-310
- Aircraft serial: 317401217
- Engine: Lyc TIO540A2C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Studs Failed
- Location: Nr 6
- Stage of operation: NR
- Nature of condition: E, R, K
- Precautionary procedure: A

## Discrepancy

POSSIBLE 'BOGUS' PARTS.  ON 3-7-97, LT ENGINE WENT ROUGH WITH OIL LEAKING OUT OF COWLING.  AFTER A ROUTINE LANDING, INSPECTION FOUND CYL NR 6 HAD SEVERAL HOLD-DOWN STUDS BROKEN.  THE BROKEN UNITS WERE SENT TO LYC TO DETERMINE CAUSE OF FAILURE.  REPORT LH10, 996 DATED 3-20-97, INDICATES THE LARGE NUTS WERE COPPER PLATED INSTEAD OF CADMIUM PLATED.  HARDNESS TESTS OF LARGE AND SMALL NUTS DID NOT CONFORM, INDICATING THE NUTS WERE NOT TEXTRON LYCOMING PARTS.
